What causes vaginal bleeding post IUD removal?

default
Posted on Tue, 16 Jun 2015 in Birth Control
Question: I just had a XXXXXXX IUD removed a few days ago. It has been only a week since my last period ended and I am suddenly bleeding again rather heavily and with large clots. My cycles have always been normal and I had to have XXXXXXX removed because I am to hormone sensitive to use it. Is it normal for this to happen after the stop of something with hormones?
doctor
Answered by Dr. Albana Sejdini 37 minutes later
Brief Answer:
Normal bleeding after XXXXXXX IUD removal; detailed below...

Detailed Answer:
Hi my dear,

I understand your concerns.
XXXXXXX IUD contains a hormone called levonorgestrel, and gradually releases it.

There is an usual bleeding after removing IUD for the first month; that's why you are having a heavy and clogged bleeding.

Usually, the IUD is removed the 2nd day of menstruation to avoid such bleeding. However, as your periods ended 1 week ago, it means that the actual bleeding is due to IUD removal and possible hormonal changes which is normal when using XXXXXXX IUD (hormone IUD).

If the bleeding just started, I advise to wait for a few more days. If won't stop, then, consult with your gynecologist about using tranexamic acid to stop bleeding.

Hope it was of help!
Dr.Albana

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6663 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Tranexamic acid

doctor1 MD

Is it ok have nutrifade supplement in combination with thiocell and brino ( tranexamic acid ) for a stubborn hyperpigmentation? As i have been...

doctor1 MD

day 6-7 of my period and it's very heavy. have had spotting since Sept 18. and am on fibrisol. I have a 2cm fibroid . What can I do to help me get...

doctor1 MD

i had a depo shot on 2nd august 2017........and have been bleeding/ flooding heavily since.... norethisterone 5mg did not work. to stop the...

doctor1 MD

I was put on a course of various tablets including tranexamic acid to stop bleeding in the throat, Since I ve stopped taking the tranexamic acid my...

doctor1 MD

have heavy bleeding since a mirena expelled after 9 months insertion, have had a scan and have fibroids, went to a specialist yesterday and...

doctor1 MD

My cousin had an abortion a month back.she was bleeding litle in evenings yet in her 4th week after d abortion.her scan was fyn n her gyn old her...

doctor1 MD

i had medical abortion on 4th sep i had mifepristone and on 6th sep i had 4 misoprpstol tablets for that i started bleeding on 8th sep and stoped...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2